Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have had itchy bumps, hands and arms, red-purple welts formed on waist. What is this?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I have had itchy bumps for a while that started on my hands and arms (if on palms or fingers they were like clear blisters, other wise the rest were very small flesh or red colored bumps). Recently larger Red-purple welts have formed on my waist. The are a little glossy and tend to break open in the middle. Once scabbed they seem to crater. They itch episodically. What is this?
Posted Tue, 9 Oct 2012 in Skin Hair and Nails
 
 
Answered by Dr. Sudarshan 45 minutes later
Hi dear,

Thanks for writing in.

I have gone through images sent by you.

It can be scabies,pompholyx, dermatitis herpetiformis, contact dermatitis.

Also I would like to know -

Since how long you had this?

Itching is more in night or day?

Any family member affected with same condition?

Are your genital area/finger webs/axilla /groin affected ?

Can you upload more photos of affected skin in good light?


Pls answer the above questions to help you better.

Meanwhile you can take tab. Zyrtec for itching.

Hope this helps.

Regards.
Dermalogists.
Above answer was peer-reviewed by
 
Follow-up: Have had itchy bumps, hands and arms, red-purple welts formed on waist. What is this? 1 hour later
The hand/finger blisters started in early-mid August. I went to urgent care when I noticed the red bumps on my arm too. I was given a shot of cortisone/steroid. It seemed to help. I went back about a week or so again when I noticed it was coming back again. I was given Clotrimazole and Betamethasone to apply and that also seems to really help with clearing up whatever the bumps are. The Purple-ish bumps are new.
The red bumps are on my legs, hit or miss now on my hands/arms and a little bit on my belly.
The itching is almost episodic and not always the same time. I have noticed that sometimes if I sweat, it seems to make them itch more.
I noticed two bumps on my penis and applied Gold Bond lotion to them when I put the C & B cream on the areas that have bumps (because I was advised to not use this on sensitive tissues). The Gold Bond seems to be helping those bumps go down and lose their color.
I have attached a picture of the red bumps and the purple welts on my waist. Thanks!
 
 
Answered by Dr. Sudarshan 3 hours later
Hi again ,

Thanks for the details.
It can be dermatitis herpetiformis/scabies/contact dermatitis.

Pls let me know-

Itching is more in night or day?

Any family member affected with same condition?

Any change of soap/cosmetic /clothes/recent outdoor activity?


Answer the above questions to help you better.

Till then you can continue with C & B cream.

A visit to dermatologist ,physical examination and skin biopsy may be needed to ascertain the diagnosis.

Hope this helps.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have had itchy bumps, hands and arms, red-purple welts formed on waist. What is this? 2 hours later
I live alone (only with pets, no human roommates).

There is no difference in day or night itching. It just comes and goes. Sometimes in the morning, afternoon, evening and night.

No change in activities, clothes, soap, etc
 
 
Answered by Dr. Sudarshan 7 hours later
Hi again,

Thanks for the details.

There is a possibility of scabies as you are living with pets also there is a possibility of DH(dermatitis herpetiformis) which is a type of endogenous skin disease.

Definite diagnosis can only be made after physical examination and skin scrapings or skin biopsy.Treatment depends on diagnosis.However a trial of antiscabetic medication like permethrin is worth.

Permethrin 1% is to be applied all over the body below neck and kept overnight followed by scrubbath is morning.

Hope this helps.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor